Withdrawal from Lexapro, Welbutrin, Lyrica, prescribed Ziprasidone.

Posted by miss2sassy @miss2sassy, Mar 22, 2016

I am successfully withdrawing from Lexapro, Welbutrin, and Lyrica. Stopped these meds mid December 2015. There are mild side effects but am pleased with progress. I now have mental clarity beyond any hopes over the past 10 years. Yesterday my new new doctor prescribed Ziprasidone HCL 20mg for mild bipolar disorder. I filled the scrip, but have not started the medication. Have been researching the side effects, which are frightening. Am calling the Dr. today to say I will not take this. It seems to me that I am being prescribed medicine for temporary side effects. I am trying to find help for fibromyalgia and think that reducing stress will help. Have had many years of various levels of “trauma” which caused the fibro.
I understand that mental/mood disorders can be difficult to treat but am getting frustrated. I don’t feel like I am being heard by the new internist, pain management Dr. or psychiatric physician assistant.

Liked by littlecroissant

I’m loving some of things I’m reading here. I just posted about my issues getting off Lexapro and that I’ve been having funny flashing, electrical-like jolts and zaps. And after doing a little research (very little!), it comes up all over the internet that what I’m feeling is exactly what others getting off Lex have experienced. NOBODY tells you this is what you can expect. You end up finding it out on your own. Thankfully, I read further that these discontinuation effects subside in about two weeks. It’s been a week free of the drug now, so I’m hoping soon it will all pass. I also posted this: “From what I’m reading here (and reading elsewhere), it seems amazing how easily these drugs (in my case, Lexapro), get handed out. Some of the things I read I dare say are criminal. But I think it is up to John and Jane Q Public to become better informed and more wary about doctors quickly handing out meds. I took Lexapro for a year and now weened off. I started the ween and double-checked with my PA that my schedule for the ween would be appropriate. He said it sounded fine. I stuck to it and got off the drug (10mgs) within about 3 weeks. But nobody told me what I was going to experience after being off the drug. This is the reason I ended up here. I got online suspecting some strange things I’ve been experiencing in the past 7 days or so might be attributable to being off Lexapro. And I’ll be damned if what I read isn’t exactly what I’m experiencing. Again, I really believe doctors should be more forthcoming about drug experiences. But we as patients I do believe have to take the initiative because they (the doctors) are not going to. In other words, it’s the informed consumer that ends up protecting him/herself or those they are guardian of.” Anyhow, good luck to all. Stay vigilant, awake and aware. There are problems–and there are solutions to those problems–that’s the GOOD news!

Liked by Parus

REPLY
@hollyn

I was put on anti depressants around 2005 or so to help with symptoms of menopause. I tried a few different kinds but took Lexapro for quite awhile, I was told it wasn’t addictive but finally in 2008 I decided I wanted to get off the drug. I slowly cut my dosage but suffered side effects such as anxiety and a tingling feeling in the back of my head. Finally that all stopped but it took a few months and I have never taken an anti depressant since! Don’t ever want to go through that again. It is important to keep your doctor informed of your symptoms and go slowly, but for me it finally paid off. Good luck and remember if you aren’t comfortable with your doctor’s advice it’s a good idea for a second opinion

Jump to this post

@hollyn thanks so much for sharing your experience. I have taken Lexapro since 2005-13 years-also related to hormonal changes leading to depression and anxiety-which was severe in my case. I am withdrawing now from 30 mg. and am down to 5 mg. I tried to go from 10 mg to 0 and 3 days later experienced dizziness and fogginess. So I am going to 5 mg. and hope that will go more smoothly. I have had no side effects so far, but I am wondering if others have had the experience of more side effects at the last part of the withdrawing process….

Liked by Parus

REPLY

How have you successfully done this? Doing this now now, went from 20 to 10 for two weeks, then 7.5. I’m scared of brain zaps that I hear so much about. Unfortuneitly, my Dr is of no help. He said cut it in half for a week then stop. Been on this for 3 months. He said he never had anyone have trouble stopping Lexipro. I feel like Im on my own with this and I’m scared.

Liked by Parus

REPLY
@mentor51

Spoke to my psychiatrist today and she said cut back anyway. If I’m going to have side effects I should go quicker and tough it out. Wasn’t happy with the answer, but I’m going to give it a try. Wish me luck.

Jump to this post

Wondering if you did that and how you are making out. I’m scared to go down from 7.5 to 5 mg.

Liked by Parus

REPLY

Hi, just wondering if you had brain zaps? And what other withdrawal symptoms you had. Going weaned down from 20 to 10, then 5 now going to 5 every other day for a few weeks. I want to be prepared. Thank you.

Liked by Parus

REPLY
@farabella

How have you successfully done this? Doing this now now, went from 20 to 10 for two weeks, then 7.5. I’m scared of brain zaps that I hear so much about. Unfortuneitly, my Dr is of no help. He said cut it in half for a week then stop. Been on this for 3 months. He said he never had anyone have trouble stopping Lexipro. I feel like Im on my own with this and I’m scared.

Jump to this post

@farabella Keep in mind the brain zaps are temporary.

REPLY

I too had the electrical zaps. I was very disoriented and I just was in a bad mood. I didn’t want to talk to anyone, watch TV -nothing. The only solace was a fan. It lasted for 4-5 days. I also had Seratonin Syndrome so I had to stop the weaning process and stop taking it at once

REPLY

What do therapsids feel like?

REPLY

Sorry. That didn’t come out right. What do the brain zaps feel like?

REPLY

How did you feel with no antidepressants?

REPLY

Kdo0827, did you sugars go lower when you withdrawal and when you stopped went back to normal? This is the first day of one day on 5 and one day off for two weeks. My sugars are even lower today? I really feel hopeless.

REPLY

Both actually. But I never stopped taking my Metformin. I also didn’t want to eat and that didn’t help. I had a very hard time for about 2 weeks but I’m so glad to be off Lexapro and on Cymbalta.

REPLY
@kdo0827

Both actually. But I never stopped taking my Metformin. I also didn’t want to eat and that didn’t help. I had a very hard time for about 2 weeks but I’m so glad to be off Lexapro and on Cymbalta.

Jump to this post

Did your sugars stop being low when you weaned off?

REPLY
@farabella

Did your sugars stop being low when you weaned off?

Jump to this post

Do you think my sugars will stop being low after Lexipro?

REPLY

Most likely

REPLY
Please login or register to post a reply.